Sometime this past year I began having odd symptoms that might be neuropathy related, but I am not sure. I get a severe burning sensation all over my body like a really severe sunburn. The other day it happened in the daytime, and my skin is also a very bright red color with it. Before it was only in the night and would keep me awake. I think it is happening several times per month so far. It is NOT the same as my female hot flashes at all--those make me hot and sweaty only.
The symptoms for this: 1.extremely painful burning sensation, like a 2 or 3d degree sunburn 2. over most/all of my body 3. skin hot & dry & dark red during the episodes only
Any ideas on what it could be?
I did tell my doctor about it during one of my visits. And I emailed her over the holiday about the dark red color of my skin. She was not real sure what to make of it either.
Diabetic neuropathy is very painful. I had it for three years before my PA dx'd the diabetes [2003>, then I went to my neuro because he kept misdiagnosing my problems with my legs and feet. [I also changed doctors a number of times since then.> I was already an established patient of my neuro, so I did not need his say-so to go to her.
Currently, I am on 1600 mgs of neurontin daily for my neuropathy. I might go back to my neuro early next year, as I think it may be time for a bigger dose ? Keep walking even if it is painful, it will help in the long run.
There are numerous meds for diabetic neuropathy, so if the med you have is not working, it is good to discuss it with your doctor/s and try either a higher dose if the med can be done in higher doses, or different meds. Sometimes multiple meds could be the answer.
I have read on here that keeping one's sugars under control is helpful to relieving neuropathic pain. My sugars have been under control for a long time, but if it helps, I cannot tell it is helping. Then again, the nerve pain and damage could be worse, so perhaps it is. My meds help, but they are not 100% on relieving the pain. Perhaps they are about 80% or so.
I cannot use any of those shakes and bars, because they all have soy milk of some kind in them, and I am allergic to soy. Besides they also use skim milk yuk... [at least the products I checked had both soy and skim milk in them.>
Those things are also such puny and stingy portions, and no thanks. They LOOK disgusting to me. Food has to look and taste good to me. If stuff looks disgusting, I cant eat it. [i.e., cooked greens, liver, etc . Eeewww.>
Antidepressants caused my weight gain, and it was not just a few pounds either. My weight was average for my height and build before them, now I cannot ditch the lard. I ditched the meds, since NO meds are good enough to merrit such a huge weight gain [50 lbs in less than 3 months, plus another 20 lbs before I figured out the problem. I ditched most of the 20, but cannot seem to budge the last of it.>. Maybe they would be more useful to help people GAIN weight who need to ? No, they did NOT increase my appetite or any other such thing. They were just instant LARD. I think they should be taken off the market, myself. Steroids have similar problems for me, and I refuse to take them also.
When I first joined here, the post with the most recent replies automatically went to the top of the pile. Now, even though I have it checked to sort posts by the "newest", it does no such thing. Just week old posts with no new replies sit around at top, and I have to go looking for more recent stuff and to find topics I am interested in. It would be nice if the post with the most recent replies landed on top again.
Auriga, I read back in 03 when I was dx'd with diabetes, that insulin ought to be the number one choice over pills for managing one's diabetes, in addition to diet and exercise of course. I cant recall where any more, but there were numerous articles about it back then. Even the lady board doc we had back then recommended it. I cant remember her name at the moment, but I really liked her. And yes, some docs are still old school and want to try drugs over insulin. I had an old stick in the mud PA back then, which was why I was on pills that did not work and made me very sick.
When you have no way to pay for your meds, it leaves you in a terrible situation.
Oh yeah, drug companies have programs to help you with meds, but sometimes they still expect a person to pay part of the cost, and they do not even have enough means to do that. I know when I was waiting for my disability to be approved, I had $100 a month to live on. There was no way I could pay even the smallest copay for meds. Sometimes I was able to find help with my meds, and sometimes not. The drug companies live high in their Ivory Towers and are totally clueless on the hardships they create for people. Looking for help to buy meds, pay utilities, groceries, house payments etc is very degrading. I would gladly work, but my health interferes with that, despite my best efforts. At least now I have insurance, even though I still have to fight them on some things.
I have had to cut corners with insulin and syringes in the past too. Even so, last month I was without my seizure meds for over 2 weeks because of it. Disability is less than half of minimum wage; and they keep giving away our SS monies to illegal immigrants and other non Americans... GRRRRRRR..
Well, I had diabetic neuropathy for 3 years BEFORE my diabetes was properly diagnosed, so I am not sure. I had undiagnosed gestational diabetes for all 3 of my children back in the 70s. Then I had diabetes symptoms off and on for years before they finally caught it on tests.
And as others have noted, many other things can cause nerve damage including toxic chemicals in your enviornment. I was raised on the east coast in a large industrial city. My dad built lots of model airplanes and we inhaled the glue a LOT. Toluene is a known carcinogen and causes many health issues. There are all kinds of toxins that I was exposed to growing up, so...
I am doing quite well on insulin and much prefer it. I tried the pills because my PA back then insisted on pills... He was not much of anything in the medical dept though. After about 18 months of being very sick on the pills and my sugars going up around 400, I found a different doctor who agreed that I needed insulin instead. I did way better on insulin than I ever did on the pills, and zero side affects. My sugars are under control, and my complications are much improved. I highly recommend insulin to any diabetic. The diabetic pills are drugs that mess with your liver to control your blood sugar. Insulin is what your body normally makes to deal with blood sugar, and a lack of it, or it not working well is why you become diabetic in the first place.
I think insulin would give you a LONGER lifespan than the pills would, and a healthier outcome also.